SKEWED LÉVY MODELS AND IMPLIED VOLATILITY SKEW
Federico de Olivera (),
José Fajardo () and
Ernesto Mordecki ()
Additional contact information
Federico de Olivera: Departamento de Matemática, Centro Regional de Profesores del Sur, Consejo de Formación en Educación, Atlántida, Uruguay
Ernesto Mordecki: Centro de Matemática, Facultad de Ciencias, Universidad de la República, Montevideo, Uruguay
International Journal of Theoretical and Applied Finance (IJTAF), 2018, vol. 21, issue 02, 1-16
Abstract:
We introduce skewed Lévy models, characterized by a symmetric jump measure multiplied by a damping exponential factor. These models exhibit a clear implied volatility pattern, where the damping parameter controls the implied volatility curve’s skew, resulting in a measure of the model’s skewness. We show that the variation of this parameter produces the typical smirk observed in implied volatility curves. Some theoretical facts supporting these findings are proved.
Keywords: Skewness; Lévy processes; implied volatility smirk (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S0219024918500036
Access to full text is restricted to subscribers
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:wsi:ijtafx:v:21:y:2018:i:02:n:s0219024918500036
Ordering information: This journal article can be ordered from
DOI: 10.1142/S0219024918500036
Access Statistics for this article
International Journal of Theoretical and Applied Finance (IJTAF) is currently edited by L P Hughston
More articles in International Journal of Theoretical and Applied Finance (IJTAF) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().